# SDR CALA9800905

- Difficulty date: May 21, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N68043
- Make and model: Doug DC-10-10
- Aircraft serial: 46902
- System (JASC): 2210 · Autopilot System
- Part: Sensor
- Part number: 19361005
- Condition: Inoperative
- Location: Rt Cockpit
- Part time: 29,488 hours
- Stage of operation: CL
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

THE AIRCRAFT PITCHED UP RAPIDLY WITH NR 1 AUTOPILOT ENGAGED WHILE IN CLIMB AT APPROXIMATELY 31,000 FEET AFTER DEPARTURE.  THE CAPTAIN COUNTERED THE AFT YOKE MOTION AND DISENGAGED AUTOPILOT.  THE AIRCRAFT WAS IN TRIM WITH AUTOTHROTTLES STABLE IN N1 AND CLIMB POWER.  THE AIRCRAFT WAS RETURNED TO LAX.  TROUBLESHOOTING BY ENGINEERING FOUND THE FIRST OFFICER'S CONTROL WHEEL SENSOR AT FAULT.  BOTH THE FIRST OFFICER'S AND CAPTAIN'S CONTROL WHEEL SENSORS WERE REMOVED AND REPLACED.  THE SENSORS WERE CHECKED IAW MM 22-12-03 AND OPERATION CHECKED GOOD.  AN EVALUATION FLIGHT WAS PERFORMED AND BOTH AUTOPILOT SYSTEMS NR 1 AND NR 2 CHECKED NORMAL.
